Narrow Results Clear All
- Communication Improvement 3
- Culture of Safety 1
- Education and Training 2
- Error Reporting and Analysis 1
- Human Factors Engineering 2
- Legal and Policy Approaches 1
- Technologic Approaches 1
Search results for "Look-Alike, Sound-Alike Drugs"
- Government Resource
- Look-Alike, Sound-Alike Drugs
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
MedWatch Safety Alert. Rockville, MD: US Food and Drug Administration; February 17, 2010.
This announcement alerts consumers and health care professionals to dangers associated with name confusion on a widely used over-the-counter medicine.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 26, 2005.
This announcement alerts health care professionals to possible drug name confusion involving Toprol-XL.
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
Rapid Response Report 2. London, UK: National Patient Safety Agency; September 3, 2007.
This announcement details the potential for errors and near misses associated with an injectable medication that is available in several formulations.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
US Government Accountability Office. Washington, DC: US Government Accountability Office; 2004. Publication GAO-05-83.
The Government Accountability Office studied patient safety programs at four Department of Veterans Affairs (VA) health facilities and recommends that the VA emphasize leadership action and open communication to support safety improvement.